Alert archive / California / Red Flag Warnings in 2014

Red Flag Warning 29, NWS Medford, OR

September 10, 2014Siskiyou County, California

NWS Medford, OR issued this red flag warning at Sep 10, 2014, 2:30 PM PDT for Siskiyou County, California. It took effect at Sep 10, 2014, 10:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2014, 2:30 PM PDT (21:30 UTC)
In effect from
Sep 10, 2014, 10:00 PM PDT
Expired
Sep 11, 2014, 10:00 AM PDT
In force
12 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1513 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WWUS86 KMFR 102130
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
230 PM PDT WED SEP 10 2014

...VERY DRY CONDITIONS EXPECTED OVER THE RIDGES OF SOUTHWEST
   OREGON AND NORTHERN CALIFORNIA...

CAZ280-111245-
/O.NEW.KMFR.FW.W.0029.140911T0500Z-140911T1700Z/
/O.NEW.KMFR.FW.A.0027.140912T0500Z-140912T1700Z/
WESTERN KLAMATH NATIONAL FOREST-
230 PM PDT WED SEP 10 2014

...RED FLAG WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
   PDT THURSDAY FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONE 280 ABOVE 3000 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
   FRIDAY MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONE 280 ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PDT
THURSDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

* AFFECTED AREA: FIRE WEATHER ZONE 280 

* WIND...NORTHEAST 5 TO 10 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT. 

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ORZ617-623-111245-
/O.NEW.KMFR.FW.A.0027.140912T0500Z-140913T0500Z/
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
230 PM PDT WED SEP 10 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
   FRIDAY EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONES 617 AND 623 ABOVE 3000
   FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING. 

* AFFECTED AREA: FIRE WEATHER ZONES 623 AND 617 

* WIND...EAST 10 TO 20 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT. 

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE
  BEHAVIOR.

* HAINES INDEX...AN INDEX OF 6 IS POSSIBLE FRIDAY. 

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ORZ619>621-111245-
/O.NEW.KMFR.FW.A.0027.140912T0500Z-140912T1700Z/
WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
230 PM PDT WED SEP 10 2014

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
   FRIDAY MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONES 619...620 AND 621 ABOVE 3000
   FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING. 

* AFFECTED AREA: FIRE WEATHER ZONES 621...620 AND 619 

* WIND...EAST 5 TO 10 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT. 

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

STOCKTON
2 follow-up statements
128 
WWUS86 KMFR 111141
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
441 AM PDT THU SEP 11 2014

CAZ280-112345-
/O.CON.KMFR.FW.W.0029.000000T0000Z-140911T1700Z/
/O.CON.KMFR.FW.A.0027.140912T0500Z-140912T1700Z/
WESTERN KLAMATH NATIONAL FOREST-
441 AM PDT THU SEP 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT THIS
   MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE   
   HUMIDITIES FOR FIRE WEATHER ZONE 280 ABOVE 3000 FEET...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH
   FRIDAY MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONE 280 ABOVE 3000 FEET... 

* AFFECTED AREA: FIRE WEATHER ZONE 280

* WIND...NORTHEAST 5 TO 10 MPH WITH GUSTS TO 20 MPH.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT.

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE 
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ORZ617-623-112345-
/O.CON.KMFR.FW.A.0027.140912T0500Z-140913T0500Z/
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
441 AM PDT THU SEP 11 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
   FRIDAY EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONES 617 AND 623 ABOVE 3000
   FEET...

* AFFECTED AREA: FIRE WEATHER ZONES 623 AND 617

* WIND...EAST 10 TO 20 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT.

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE 
  BEHAVIOR.

* HAINES INDEX...AN INDEX OF 6 IS POSSIBLE FRIDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ORZ619>621-112345-
/O.CON.KMFR.FW.A.0027.140912T0500Z-140912T1700Z/
WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
441 AM PDT THU SEP 11 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
   FRIDAY MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONES 619...620 AND 621 ABOVE 3000
   FEET...

* AFFECTED AREA: FIRE WEATHER ZONES 621...620 AND 619

* WIND...EAST 5 TO 10 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT.

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE 
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
984 
WWUS86 KMFR 111655
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
955 AM PDT THU SEP 11 2014

CAZ280-120500-
/O.EXP.KMFR.FW.W.0029.000000T0000Z-140911T1700Z/
/O.CON.KMFR.FW.A.0027.140912T0500Z-140912T1700Z/
WESTERN KLAMATH NATIONAL FOREST-
955 AM PDT THU SEP 11 2014

...RED FLAG WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
   FRIDAY MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
   HUMIDITIES FOR FIRE WEATHER ZONE 280 ABOVE 3000 FEET...

THE RED FLAG WARNING WILL EXPIRE AT 10 AM PDT THIS MORNING. A FIRE
WEATHER WATCH FOR TONIGHT REMAINS IN EFFECT. 

* AFFECTED AREA: FIRE WEATHER ZONES 280 ABOVE 3000 FEET. 

* WIND...EAST 5 TO 10 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT.

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE 
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ORZ617-623-120500-
/O.CON.KMFR.FW.A.0027.140912T0500Z-140913T0500Z/
UMPQUA NATIONAL FOREST-SOUTHERN OREGON CASCADES-
955 AM PDT THU SEP 11 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
   FRIDAY EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE  
   HUMIDITIES FOR FIRE WEATHER ZONES 617 AND 623 ABOVE 3000   
   FEET...

* AFFECTED AREA: FIRE WEATHER ZONES 623 AND 617

* WIND...EAST 10 TO 15 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT.

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE 
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ORZ619>621-120500-
/O.CON.KMFR.FW.A.0027.140912T0500Z-140912T1700Z/
WESTERN ROGUE RIVER-SISKIYOU NATIONAL FOREST-
WESTERN ROGUE BASIN INCLUDING THE ILLINOIS VALLEY-
SISKIYOU MOUNTAINS-
955 AM PDT THU SEP 11 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
   FRIDAY MORNING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE  
   HUMIDITIES FOR FIRE WEATHER ZONES 619...620 AND 621 ABOVE 3000  
   FEET...

* AFFECTED AREA: FIRE WEATHER ZONES 621...620 AND 619

* WIND...EAST 5 TO 10 MPH WITH HIGHER GUSTS.

* HUMIDITY...RECOVERIES TO 20 TO 30 PERCENT.

* IMPACTS...VERY DRY CONDITIONS WILL PROMOTE ACTIVE WILDFIRE 
  BEHAVIOR.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

VISIT US AT WWW.WEATHER.GOV/MEDFORD

STOCKTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 10, 8:42 AM PDT, 5 hours 48 minutes earlier.

Area forecast discussion, Sep 10, 8:42 AM PDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
842 AM PDT WED SEP 10 2014

.UPDATE...OBSERVATIOSN THIS MORNING SHOW WARMER TEMPERATURES ALONG
THE FAR SOUTHWESTERN COAST OF OREGON, WITH A STATION NEAR BROOKINGS
REPORTING 70 DEGREES AT 7 AM. WITH NORTHEAST OFFSHORE FLOW
CONTINUING FOR MUCH OF TODAY, HAVE BUMPED UP THE MAX TEMPERATURE
THERE FOR THIS AFTERNOON. OTHERWISE, THE CURRENT FORECAST APPEARS
ON TRACK, SO NO OTHER CHANGES WERE MADE.

MAJOR FOCUS OF TODAY'S EFFORTS WILL CENTER AROUND FIRE WEATHER
CONCERNS, PARTICULARLY THE DRY AND WARM WEATHER AND OFFSHORE WINDS
THAT JUST WON'T SEEM TO LEAVE US ALONE. IN THE LONG TERM, WILL BE
CONSIDERING A FEW CHANCES FOR PRECIPITATION, ALTHOUGH UNCERTAINTY
REMAINS HIGH ON ANY PARTICULARS. SEE THE PREVIOUS DISCUSSION BELOW
FOR MORE INFORMATION. -BPN

&&

.AVIATION...FOR THE 10/12Z TAF CYCLE...EXPECT AREAS OF IFR/LIFR
STRATUS/FOG ALONG THE NORTH COAST AND COASTAL VALLEYS THIS
MORNING CLEARING TO VFR BY 18Z. THE REMAINDER OF THE AREA WILL
REMAIN VFR THROUGH WEDNESDAY...EXCEPT FOR SOME REDUCED VISIBILITY IN
WILDFIRE SMOKE OVER WESTERN SISKIYOU COUNTY. STRATUS MAY BRIEFLY
RETURN TO THE COAST EARLY THIS EVENING, BUT OFFSHORE FLOW
STRENGTHENS AND VFR WILL LIKELY PREVAIL OVERNIGHT. SVEN

&&

.MARINE...UPDATED 300 AM PDT WED 10 SEP 2014...BOTH OFFSHORE HIGH
PRESSURE AND A THERMAL TROUGH NEAR THE COAST WILL CONTINUE TO
STRENGTHEN. AS A RESULT...NORTH WINDS AND WIND WAVE DOMINATED SEAS
WILL INCREASE...PEAKING OVER THE SOUTHERN OUTER WATERS THIS
AFTERNOON AND EVENING WHEN GALES AND VERY STEEP SEAS ARE LIKELY.
THE NORTH WIND PATTERN WILL PERSIST THROUGH THURSDAY...THEN THE
THERMAL TROUGH WILL WEAKEN AND MOVE INLAND FRIDAY WITH LIGHTER
WINDS AND SEAS OVER THE WATERS. /SVEN

&&

.PREV DISCUSSION... /ISSUED 222 AM PDT WED SEP 10 2014/

DISCUSSION...A LONG-DURATION HOT AND DRY PATTERN IS UNDERWAY ACROSS THE
FORECAST AREA AND WILL PRESENT CHALLENGES TO FIREFIGHTING CREWS IN
NORTHERN CALIFORNIA AND SOUTHERN OREGON. UPPER LEVEL RIDGING IS
DOMINATING THE WEATHER PICTURE THIS EVENING AND WILL DO SO THROUGH
THE WEEKEND AT LEAST...BRINGING WELL ABOVE NORMAL TEMPERATURES TO
THE REGION AND PREVENTING ANY CHANCE FOR PRECIPITATION. ENSEMBLE
MODEL DATA SUGGESTS THIS HEAT IS IN THE TOP 10 PERCENT FOR THIS
TIME OF YEAR. AGAIN...GIVEN THAT WE STILL HAVE SIGNIFICANT
WILDFIRE ACTIVITY IN THE FORECAST AREA...WILL BE WEAVING A GOOD
BIT OF FIRE WEATHER CONCERNS INTO THIS DISCUSSION DUE TO THE
POTENTIAL IMPACTS.

A THERMAL TROUGH IS SETTING UP OVER NORTHERN CALIFORNIA AND IS
EXTENDING NORTH INTO SOUTHWESTERN OREGON THIS MORNING...GENERATING
DRY NORTHEASTERLY WINDS OVER MUCH OF SISKIYOU COUNTY.  HIGHER
TERRAIN IN SISKIYOU COUNTY AND THE CASCADES HAVE CURRENT HUMIDITIES
30 PERCENT OR LESS...AND FURTHER DRYING IS EXPECTED THE NEXT
SEVERAL DAYS. AFTERNOON HUMIDITIES IN THE WARMEST LOCATIONS IN
NORTHERN CALIFORNIA WILL EASILY HIT SINGLE DIGITS. AT THE CURRY
COUNTY COAST THE OFFSHORE FLOW WILL RESULT IN WARM TEMPERATURES THIS
AFTERNOON...LIKELY REACHING INTO THE 80S. AT INLAND LOCATIONS...AFTERNOON
TEMPERATURES WILL BE 5 TO 10 DEGREES ABOVE NORMAL UNDER CLEAR
SKIES. THE MARINE LAYER WILL BE PRACTICALLY NONEXISTENT THROUGH
THE WEEK DUE TO DRY OFFSHORE FLOW.

TONIGHT FIRE WEATHER CONDITIONS BECOME MORE CRITICAL AS HUMIDITIES
REMAIN LOW AND EASTERLY WINDS INCREASE SOME. SISKIYOU COUNTY
BOUNDARY LAYER WINDS ARE NOT SUPER IMPRESSIVE SO NO FORMAL FIRE
WEATHER PRODUCTS WILL NOT BE ISSUED AT THIS TIME...BUT POOR HUMIDITY
RECOVERIES WILL CHALLENGE FIREFIGHTING EFFORTS AS FIRE BEHAVIOR
COULD REMAIN ACTIVE ALL NIGHT. FARTHER NORTH OVER THE CASCADES THE
WINDS ARE MORE SIGNIFICANT BUT HUMIDITIES WON'T BE INCREDIBLY LOW.
AGAIN...NO PRODUCTS ARE BEING ISSUED FOR THIS CURRENTLY BUT THE WIND
SPEEDS AND HUMIDITIES COULD CAUSE SIGNIFICANT FIRE BEHAVIOR.
WE'LL CONTINUE TO MONITOR THE LATEST DATA FOR ANY POTENTIAL FIRE
WEATHER PRODUCT ISSUANCES.

ON THURSDAY AND FRIDAY THE THERMAL TROUGH MOVES INLAND...AND
TRADITIONALLY THESE ARE THE HOTTEST DAYS WITH A COOLDOWN OCCURRING
AFTERWARD. IT WILL CERTAINLY BE HOT WITH TEMPERATURES 10 DEGREES
ABOVE NORMAL...BUT THIS IS NOT A TRADITIONAL SUMMER WITH DROUGHT
CONDITIONS AND RECORD HIGH TEMPERATURES...AND THE THERMAL TROUGH
LINGERS THROUGH SUNDAY WITH CONTINUED HOT AND DRY CONDITIONS
EXPECTED. THIS PATTERN WILL UNFORTUNATELY OFFER LITTLE TO NO RELIEF
FOR FIREFIGHTING EFFORTS ACROSS THE AREA. SMOKE WILL BEGIN TO BE
TRANSPORTED NORTHWARD FROM SISKIYOU COUNTY LATE THURSDAY AND SMOKE
MAY BEGIN TO AFFECT THE ROGUE VALLEY.

IN THE EXTENDED...THE GFS PUSHES A SHORTWAVE INLAND EARLY NEXT WEEK
WHICH WOULD BRING COOLER TEMPERATURES TO THE REGION. HOWEVER...AS
HAS BEEN THE CASE...THESE COOLDOWNS IN THE EXTENDED HAVE VERIFIED AS
BEING SHORT-LIVED AND USUALLY MUCH TAMER THAN MODELS HAVE SUGGESTED.
THE ECMWF HAS ALREADY BACKED OFF OF THIS SOLUTION...KEEPING MAINLY
RIDGING OVER THE AREA THROUGH TUESDAY. THE FORECAST REFLECTS A WARM
AND DRY PATTERN IN THE EXTENDED.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM
     THIS AFTERNOON TO 11 PM PDT THIS EVENING FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 AM PDT THURSDAY
     FOR PZZ350-356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 2 PM THIS AFTERNOON TO 5 PM
     PDT THURSDAY FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THURSDAY
     FOR PZZ370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THURSDAY FOR
     PZZ376.
     GALE WARNING FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING
     FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 5 AM PDT THURSDAY FOR PZZ376.

BPN/NSK/SBN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 2:30 PM PDTFire Weather WatchMFRSiskiyou24 hr

Nearby

Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.